MDJunction - People Helping People
 
Ask a Question
11/24/2011 01:02 PM

Klonopin ...heart palpitations? help..

vertias4life
Posts: 6
New Member

Ok my anxiety has been in FULL swing lately.. so much so Im afraid to get out of bed because it may make my pulse race.. I am wrestling with "its all in your head' with the deep dark voice that something is wrong and nobody knows it.. After a slight heart arrhythmia I believe I had a few days back..

Yesterday I had a panic attack from HELL! I mean I was on the floor clutching my chest ready for my heart to explode and meet my maker.

But I quickly took a klonopin (0.5)mg.. I barely take them... once or twice a month maybe) scheduled an appointment at the doc.. He gave me a quick EKG..Now keep in mind I hadnt ate or drank in about 20 hours prior.. but he said it was all good and my pulse was at 98 bpm.. That was odd considering I on a klonopin and seemingly calm...(could not eating or drinking too much have anything to do with making my heart fast?) he told me for "peace of mind" just go to the ER if i should have symptoms.. well Is there something wrong or is it my heart! I can't differentiate a symptom lol.. Well hopefully according to the EKG I am not in any immediate danger and Im trying to avoid taking my own pulse.

My questions are:

Has anyone had reactions from klonopin, such as a higher than normal pulse? Mines usually in the mid-70s-80s. 98 is still normal accordingly..but not my normal.

Does my body just simply have to get use to it?

Could the palpitations caused by the klonopin (if it was caused by it) be dangerous?

I am extremely anxious and i feel this dark cloud over every single thing even more so now because even my emergency out..could cause my heart to race---which is the very thing I have anxiety about..

Sigh..

Reply

11/24/2011 03:41 PM
AmyGirl
AmyGirl  
Posts: 2078
VIP Member

Racing heart is one side effect but rare but possible. My main fear is my heart racing too fast so I can understand your fears. Racing heart is my main symptom also because that is the one I fear the most. I have been checked by many doctors and had lots of tests done on my heart and all say it is all anxiety. There are times that I truly beleive that and my heart doesn't race anymore so much and I seem to do better.

I can not answer some questions you may have only because I am not a doctor but what I can tell you is that anxiety can really play tricks on your mind and make you feel like there is something really wrong this time or they have missed something. I think a lot of us have felt this way before. Once it clicks and you truly beleive that you are healthy and your heart is fine the panic attacks and anxiety seems to slowly over time go away. But it takes time to retrain your mind and body. It's like once you get in that frame of mind it becomes automatic to your body. That is why I think we go into panic attacks out of no where. Because our body and minds are so used to the pattern that we get ourselves into with our what if thinking and always thinking something is really wrong.

I personally find that writing in a daily journal has really helped me. I just write what symptoms I may have had that day such as fast heart rate or short breath feelings and then over time if I get that symptom again or thought I can look back and see that I have felt this exact same thing before and it just kinda gives me ease of mind then and I don't seem so scared of the feelings.

I hope you feel better. Smile


11/24/2011 09:15 PM
vertias4life
Posts: 6
New Member

Hi! thank you for the kind words..so even though its a side...effect.. a rare one..does that mean it will happen everytime I take it? and is it dangerous? Probably not right?

11/25/2011 06:01 AM
AmyGirl
AmyGirl  
Posts: 2078
VIP Member

Hmmm good question but that is the question I can't really answer because I am not a doctor and I don't know. So this is what I would do to ease your mind. I would call the pharmacy and ask them this exact question and they will be able to answer it and then you can have ease of mind. Then you can relax and feel better. Smile

01/26/2012 06:25 AM
KRTrumpet
Posts: 13
New Member

You asked about not eating/drinking enough: My doctor told me once that not being hydrated enough can make your heart race. So be sure you're drinking a lot of water throughout the day. I find I get much fewer episodes of a racing heart when I keep up with my water intake! Yours may be from the medication, but staying hydrated is never a bad idea either way. Smile

01/26/2012 11:47 AM
frog44
Posts: 2370
Senior Member

I am on klonopin with no problems whatsoever. If you are having problems w it just ask your Dr to change you to something else. If your Dr doesn't agree, change drs. Your Dr needs to care enough to find what's right for you!

01/27/2012 08:35 AM
frog44
Posts: 2370
Senior Member

Involver...You may have to go down on your klonopin more slowly. I hope you are under a drs guidance for this because they can monitor you and tell you how to do it. I did to get off ativan at one time and my Dr had to go down even slower than she normally did w other patients but i eventually did it with her supervision and guidance. Make sure you are doing this with a drs help!!

Post edited by: frog44, at: 01/27/2012 08:38 AM

Post edited by: frog44, at: 01/27/2012 08:41 AM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved